Need Advice

Viewing 1 reply thread
  • Author
    Posts
    • #187500
      me9013
      Participant

      Hey, guys;
      I have been taking Adderall for about a year and a half now. I take 10 mg XR in the morning and a 5 mg IR booster in the afternoon. I never experienced problems with this medication except for hyperhidrosis, which I still can’t control, no matter how much water I drink. However, in the past few months, I have started experiencing calf cramps in my right leg, mainly starting in the late afternoon and going through the night. These cramps do not cause excruciating pain, but they are nonetheless painful. I have tried countering this with increased hydration, increased potassium intake etc and it still happens. Sometimes, no cramp happens at all, but when I press my hand against my calf, it feels as if it’s ‘vibrating’ intermittently. It’s hard to explain, I suppose they are really small twitches. Occasionally, it happens in my left leg, but it is mainly my right. Lowering the dose isn’t an option, since 10 mg is the bare minimum (I tried 5 mg XR before). I need to see my doctor for my annual physical anyway, so I will likely do some tests to exclude other conditions. The one thing that confuses me is that I took this medication for 8 months before I started experiencing these problems. Do you think the problem lies with the fact it’s a stimulant or that maybe it just has to do with the Adderall? I doubt it’s another condition, since I never experienced cramps to this degree before I started taking stimulant medication. The benefits of taking stimulant meds outweighs the downsides, so I have to find a way to make it work.

    • #187548
      Penny Williams
      Keymaster

      It very well could be linked to the Adderall. Talk to your prescribing doctor about this. It’s important to know and switch meds if it’s the problem.

      Penny
      ADDitude Community Moderator, Parenting ADHD Coach, Podcaster & Author, Mom to teen w/ ADHD, LDs, and autism

Viewing 1 reply thread

You must be logged in to reply to this topic.